T Nation

Experiencing Elevated Mood/Panic/Anxiety After Aerobic Exercise


#1

So my last injection was Yesterday, felt good the remainder of the day including this morning and felt like a rockstar on my afternoon MTB ride. I am an avid rider normally. Being that this is the beginning of the season, sure enough I’m slightly behind the curve but not much.

Basically what happened is I went on my afternoon ride and felt terrific. After the ride we went to grab a quick bit to eat afterword and all was copacetic. I get home to relax and watch some TV on the couch and BOOM…anxiety symptoms creep in and eventually over an hour later of self management I fall into a full blown panic attack.

Now my question is, does this type of exercise stimulate an extreme release of hormones that may contribute to these negative side effects? I have an extensive background in personal training and mental health (I was a regional director of PT for a large health club chain and now work as a readjustment counselor for combat veterans/peer to peer counseling) therefor I get the way the brain and body work. However, I am not well versed i interactions between this form of exercise and how it correlated to your TRT.

Any help fellas…or even a best relatively educated guess? I’m all ears…

Thanks again.


#2

Are you taking an AI and are you monitoring E2 levels?


#3

I believe it may have been coincidental and not directly related. Typically aerobic exercise, specifically afterwards should have a calming effect due to decreases in blood pressure and increases in endorphins. I doubt that it was the exercise that caused it. More than likely it was caused due to other factors. Possibly hormonal such as estrogen which someone already mentioned.

Thyroid issues cause anxiety in some as well and often men who have low T actually have hypothyroidism or subclinical hypothyroidism.

Is it possible you were hypoglycemic? Did you eat directly afterwards? After heavy lifting, besides eating, I like to take around 6-10 grams of omega-3’s to help reduce my blood pressure and this often helps reduce my occurrences of migraines as well.

I would let it go and chalk it up as a one time occurrence unless it becomes a reoccurring theme.


#4

Yes at the time I was. My labs are in my other thread:

I was taking .25mg Arimidex and that was pretty pretty rough on me. Had really bad joint aches, bad headaches and some sides…I’m just really struggling to find my sweet spot I had all last year :confused:


#5

I was wondering about blood sugars too. But those should be recovering after a meal.

Any itchyness or intestinal drama?


#6

Yes I have both of those however living in Denver, itchy skin comes with the territory. The elevation and dry air are typically the culprit. I have intestinal drama for sure however I have medications like Ranitidine and Omeprazole to manage.

On another note I have looking more into adrenal fatigue and everything I have read has been indicative of what I have been feeling. So no I am looking into ways to address that in addition to getting labs tomorrow morning.


#7

.25mg Arimidex daily?

That’s too much.


#8

I know someone who gets histamine issues and the guts can have there own histamine issues. Both types of anti histamines taking as soon as problem is recognized may prevent the storm and may over time break the maladaptive reflex.


#9

It was .25 EOD So for my lack of clarification.


#10

That’s still a lot, especially when your E2 wasn’t elevated very far. I take .5mg/week in divided daily doses.

I’d consider getting some equipment (graduated cylinders and pipette) to dissolve the AI and dose it out in small amounts, precisely.


#11

It’s not the exercise at all. It’s a chemical reaction. Based your last post - you were getting severe anxiety from HCG. So you stopped that and went back to 100mg Test.

What did you take before your ride and how long before? I’m thinking it’s just a reaction to your Testosterone spiking from an injection (which could affect Estrogen) or you crashed your Estrogen from taking too much Arimidex. I’m guessing the former - and I bet what happened was that your Estrogen got high from the HCG and shot up when you stopped taking it along with the Adex - if you added a testosterone shot to the equation it would only complicate things initially. The trouble is that symptoms of high and low estrogeb are very similar –and both involve panic attacks. I would try to stay off everything until you get your blood levels tested. Also, may want to think about pinning half your dose 2x/ week rather than all at once.